Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1965, Volume 33, Issue 2

An Optimal Policy for Economic Growth<321:AOPFEG>2.0.CO;2-Y
p. 321-348

Lionel G. Stoleru

This study deals with the problem of optimal investment allocation between capital goods and consumer goods industries in an underdeveloped country. Optimalization with respect to two criteria (full employment balanced growth and production of consumer goods) is achieved by using a new mathematical method: Pontryagin's Maximum Principle, and leads to the definition of an optimal investment policy. Numerical implications are described for the case of Algeria.

Log In To View Full Content

Journal News